MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT; NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT; NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM
Model Number ABI541
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced non-auditory sensations in the back and legs, with device use.During a revision surgery to reposition the implant on (b)(6) 2021, the electrode was inadvertently cut.A decision was made to explant the device.The patient has not been reimplanted with a new device as of the date of this report.

Brand Name
NUCLEUS ABI541 AUDITORY BRAINSTEM IMPLANT
Common Device Name
NUCLEUS AUDITORY BRAINSTEM IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key11457717
Report Number6000034-2021-00600
Device Sequence Number19713385
Product Code MHE
UDI-Device Identifier09321502020404
UDI-Public(01)09321502020404(11)200813(17)220812
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2021
Report Date (Section F) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/12/2022
Device Model NumberABI541
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/15/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Date Report Sent to FDA03/11/2021